J Integr Plant Biol. ›› 1992, Vol. 34 ›› Issue (12): -.

• Research Articles •    

A Study on Size Hierachies of Individuals OF Elymus nutans Population under Different Densities

Du Guo-zhen and Wang Gang   

Abstract: The size hierachies of a perennial grass population, Elymus nutans, which distributes throghout the subalpine meadow has been studied. A two-year experiment was designed to include seven treatments of different densities and measurements of inequality and distributions of individual mass of the population at different harvest time from 1987 to 1989. Individual mass under each of the seven treatments did not reveal a normal or lognormal distribution. No skewness values smaller than 0.5 occurred in our 48 sets of data, which implied that the distribution of the indiciduals of E. nutans population at any density skewed to small individuals. This result emphasized an evidence that there were differences between perennial grasses and annual grasses in responding to intraspecies competition. Size inequality did not increase with increasing population densities. This however, was not in concert with the results of experiments from others. Size inequality, on the other hand, was wore prominent in the period of vegetative growth than in the period of maturity.

Key words: Elymus nutans, Populatio density, Distribution and hierachy of individual size

Editorial Office, Journal of Integrative Plant Biology, Institute of Botany, CAS
No. 20 Nanxincun, Xiangshan, Beijing 100093, China
Tel: +86 10 6283 6133 Fax: +86 10 8259 2636 E-mail: jipb@ibcas.ac.cn
Copyright © 2021 by the Institute of Botany, the Chinese Academy of Sciences
Online ISSN: 1744-7909 Print ISSN: 1672-9072 CN: 11-5067/Q
备案号:京ICP备16067583号-22